MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION NAVIGATOR HD; ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Model Number M0062502230
Medical Device Problem Codes Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a040506 captures the reportable event of sheath peeled.
 
Event or Problem Description
It was reported that a navigator access sheath device was about to be use during ureteral lithotripsy procedure.During unpacking it was found that the ureteral sheath inner core was peeled off.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block h6: device code a040506 captures the reportable event of sheath peeled.Block h11: investigation results.The returned navigator device was analyzed, and it was noted that both the sheath and dilator were returned for analysis.A visual and microscopic examination was performed under magnification, and it was observed the device before moistened with water and after moistened.It also noticed different sections with (voids) without coating in the sheath.Additionally, it was found that the tip of the dilator was kinked.A functional examination was performed, and the device sheath and dilator surfaces were moistened with water.The dilator became slippery indicating coating was applied to the dilator.The sheath did not happen the same, some areas of the sheath became slippery, however some other areas of the surface of the sheath felt dry.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.The ifu states, to minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.With all the available information, boston scientific concludes that the reported event of sheath peeled was confirmed.Based on the investigation, the sheath was found with voids without coating, and it was felt dry.As per replicate, if a force was applied on the sheath surface once the device coating is activated, the coating can be removed, causing voids along the sheath.This failure was able to be re-created and found no evidence of a misuse.However, it is possible that the force applied during the manipulation on the device once it had the coating activated caused the voids on the sheath, once voids are in the sheath, it would affect the performance of the device.Additionally, during manufacturing, the dilator or sheath are inspected per cosmetic procedure.These steps of the process would assure the proper coating on the sheath and dilator.However, the observed dilator tip kinked had no clear indications that the kinked dilators were occurring during the tipping process.If the dilator tip is bent, this would cause resistance, or the mandrel plug would not be able to advance in the tip of the dilator.These inspections ensure the integrity of the tip and would catch any dilators that were kinked or bent during processing.Taking all available information into consideration, the most probable cause of this complaint is unintended use error caused or contributed to event, indicating that interaction between the user and the device caused or contributed to the error.
 
Event or Problem Description

Brand Name
NAVIGATOR HD
Common Device Name
ENDOSCOPIC ACCESS OVERTUBE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21772956
Report Number2124215-2025-20239
Device Sequence Number18553650
Product Code FED
UDI-Device Identifier08714729837985
UDI-Public(01)08714729837985(17)260225(10)33500094
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model NumberM0062502230
Device Catalogue NumberM0062502230
Device Lot Number0033500094
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight60 KG